Alert archive / Indiana / High Wind Watches in 2009

High Wind Watch 2, NWS Indianapolis, IN

December 7, 200939 counties in Indiana

NWS Indianapolis, IN issued this high wind watch at Dec 7, 2009, 3:15 PM EST for 39 counties in Indiana. It took effect at Dec 9, 2009, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 3:15 PM EST (20:15 UTC)
In effect from
Dec 9, 2009, 7:00 AM EST
Expired
Dec 8, 2009, 3:04 PM EST
In force
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 072015
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST MON DEC 7 2009

...HIGH WINDS POSSIBLE ON WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH
THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING
STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON
WEDNESDAY MORNING AND LASTING THROUGH THE DAY.

INZ021-028>031-035>049-051>057-060>065-067>072-080415-
/O.NEW.KIND.HW.A.0002.091209T1200Z-091210T0600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
315 PM EST MON DEC 7 2009

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT. 


* TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING
  WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM
  THURSDAY MORNING.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS
  UP TO 60 MPH POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELLING
  AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY
  BE BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
000 
WWUS73 KIND 080248
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EST MON DEC 7 2009

...HIGH WINDS POSSIBLE ON WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS
THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL
BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT
STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY.

INZ021-028>031-035>049-051>057-060>065-067>072-081100-
/O.CON.KIND.HW.A.0002.091209T1200Z-091210T0600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
948 PM EST MON DEC 7 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

* TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING 
  WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM 
  THURSDAY MORNING. 

* WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN
  EXCESS OF 50 MPH MPH POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES 
  TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR 
  LAWN ITEMS MAY BE BLOWN AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JH
000 
WWUS73 KIND 080830
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EST TUE DEC 8 2009

...HIGH WINDS POSSIBLE ON WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS
THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL
BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT
STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY.

INZ021-028>031-035>049-051>057-060>065-067>072-081630-
/O.CON.KIND.HW.A.0002.091209T1200Z-091210T0600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
330 AM EST TUE DEC 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

* TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING  
WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM  
THURSDAY MORNING.

* WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN 
EXCESS OF 50 MPH MPH POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES  
TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR  
LAWN ITEMS MAY BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TDUD
000 
WWUS73 KIND 081258 CCA
NPWIND

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 AM EST TUE DEC 8 2009

...HIGH WINDS POSSIBLE ON WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS
THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL
BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT
STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY.

INZ021-028>031-035>049-051>057-060>065-067>072-082100-
/O.COR.KIND.HW.A.0002.091209T1200Z-091210T0600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
756 AM EST TUE DEC 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

* TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING  
WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM  
THURSDAY MORNING.

* WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN
  EXCESS OF 50 MPH ARE POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES  
TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR  
LAWN ITEMS MAY BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TDUD
000 
WWUS73 KIND 082004
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EST TUE DEC 8 2009

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS
THROUGH THE GREAT LAKES TONIGHT AND WEDNESDAY. THIS WILL BRING
STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON
WEDNESDAY MORNING AND LASTING THROUGH THE DAY.

INZ021-028>031-035>049-051>057-060>065-067>072-090415-
/O.UPG.KIND.HW.A.0002.091209T1200Z-091210T0600Z/
/O.NEW.KIND.WI.Y.0009.091209T1200Z-091210T0600Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
304 PM EST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING 
  WEDNESDAY MORNING AROUND 7 AM AND CONTINUING THROUGH 1 AM 
  THURSDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS
  IN EXCESS OF 50 MPH. ISOLATED LOCATIONS COULD SEE GUSTS UP TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS MAY HAVE
  DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. ROADS
  WITH A NORTH SOUTH OR NORTHWEST SOUTHEAST ORIENTATION WILL SEE
  THE MOST TROUBLE. HOLIDAY DECORATIONS...OUTDOOR FURNITURE...AND
  TRASH CANS ARE LIKELY TO BE BLOWN ABOUT OR AWAY IF NOT SECURELY FASTENED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:07 PM EST, 8 minutes earlier.

Area forecast discussion, Dec 7, 3:07 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 PM EST MON DEC 7 2009

.SHORT TERM...

SURFACE ANALYSIS SHOWS LOW PRESSURE FORMING OVER THE DESERT
SOUTHWEST AND WEAK HIGH PRESSURE OVER THE SOUTHEAST. VISIBLE
SATELLITE SHOWS CLOUDY SKIES ACROSS THE FORECAST AREA. TEMPERATURES
WERE IN THE MIDDLE 30S WITH DEWPOINTS IN THE UPPER 20S TO LOW 30S
AND WINDS WERE OUT OF THE SOUTHWEST AT 5 TO 10 KTS.

FORECAST FOCUS IS ON WINDS/POPS/PRECIPITATION TYPE WITH TUESDAY
THROUGH WEDNESDAY NIGHT SYSTEM. AGAIN NAM SEEMS TO BE AN OUTLIER
WITH TIMING COMPARED TO THE GFS/ECMWF/GEM AND SO WILL DISCARD THE
NAM SOLUTION AND RELY ON A BLEND OF THE OTHERS.

DRY WEATHER TONIGHT AS WEAK HIGH PRESSURE IS ACROSS THE AREA BETWEEN
WEATHER SYSTEMS. TUESDAY A SURFACE LOW PRESSURE SYSTEM FORMS IN THE
INTERMOUNTAIN WEST AND SCOOTS TO THE CENTRAL PLAINS. THIS WILL CREAT
SOUTHERLY WINDS AHEAD OF THE SYSTEM WITH A FETCH OPENING UP FROM THE
GULF. ISENTROPIC LIFT ACROSS THE AREA STARTS UP IN THE MORNING AND
CONDENSATION PRESSURE DEFICITS INDICATE PRECIPITATION STARTING IN
THE AFTERNOON ACROSS THE AREA. PROBABILITIES ARE HIGHEST EARLIEST IN
THE SOUTH CLOSEST TO THE LIFT BUT EXPECT THEM TO OVERSPREAD THE
FORECAST AREA BY 0Z. COULD SEE THINGS BEGIN A LITTLE EARLIER IN THE
SOUTHERN COUNTIES AND THUS BEGAN LOW CHANCES WITH THEM IN THE
MORNING. ANOTHER NOTE...ACROSS THE NORTH IN THE AFTERNOON AS THE
PRECIPITATION STARTS FORECAST SOUNDINGS ARE SHOWING THE WARM AIR
ARRIVING A LITTLE LATER THAN PREVIOUS RUNS. IF THIS HOLDS TRUE COULD
SEE A BRIEF PERIOD OF SNOW OR A RAIN/SNOW MIX TO BEGIN WITH BEFORE
CHANGING OVER TO ALL RAIN. HAVE INCLUDED A CHANCE OF SNOW WITH
LIKELY RAIN IN THE NORTHERN THIRD OF COUNTIES TO ACCOUNT FOR THIS.
AS THE WARMING RAMPS UP THOUGH THINGS WILL WIND UP BEING ALL RAIN
AND THUS DO NOT EXPECT ANY SNOW ACCUMULATION. BY TUESDAY NIGHT THE
FORCING ACROSS THE ENTIRE AREA IS SIGNIFICANT...WITH A GREAT
COMBINATION OF ISENTROPIC LIFT AND UPPER LEVEL Q VECTOR CONVERGENCE.
A LOW LEVEL JET POINTS TOWARD INDIANA AND PRECIPITABLE WATER VALUES
RISE TO AROUND 200 PERCENT OF NORMAL. THIS SHOULD LEAD TO DECENT
RAINFALL AMOUNTS ACROSS THE AREA...PERHAPS AROUND AN INCH WITH SOME
HEAVIER POCKETS. WITH NEGATIVELY TILTED TROUGH AND GREAT DYNAMICS
WILL CONTINUE TO KEEP A MENTION OF THUNDER IN THE FORECAST. DESPITE
GREAT SHEAR EXPECT ANY SEVERE THREAT TO REMAIN SOUTH OF THE AREA
GIVEN THE LACK OF WARMER AIR /TEMPERATURES ONLY IN THE 30S-40S/.

WEDNESDAY WILL SEE A CHANGEOVER FROM RAIN TO SNOW. MODEL CONSENSUS
MINUS THE NAM SHOWS COLD AIR ARRIVING BETWEEN 12 AND 18Z SIMILAR TO
PREVIOUS RUNS. WHERE IN THAT SIX HOUR WINDOW CHANGEOVER WILL HAPPEN
IS STILL TOO TOUGH TO PIN DOWN SO WILL LEAVE RAIN OR SNOW WORDING
DURING THAT TIME. BY 18Z ALL PRECIPITATION ACROSS CENTRAL INDIANA
SHOULD HAVE CHANGED OVER TO SNOW. A LOT OF THE FORCING WILL HAVE
MOVED OUT OF THE AREA BY THAT TIME HOWEVER SO LITTLE IS EXPECTED IN
THE WAY OF ACCUMULATIONS.

THE BIGGEST STORY FOR WEDNESDAY APPEARS TO BE THE WINDS. THE SURFACE
LOW IS PROGGED TO STRENGTHEN RAPIDLY AS IT MAKES ITS WAY FROM THE
PLAINS TUESDAY NIGHT THROUGH MICHIGAN WEDNESDAY. A VERY TIGHT
PRESSURE GRADIENT ON THE BACK SIDE OF THIS LOW WILL MOVE THROUGH
CENTRAL INDIANA. WINDS LOOK UNIDIRECTIONAL WITH HEIGHT UP TO 3000 TO
5000 FT AND THIS COULD MIX WINDS OF 40+ KTS /SOME MODELS HIGHER THAN
50/ DOWN TO THE SURFACE PRODUCING WIND GUSTS OF OVER 40 MPH AND
POSSIBLY REACHING 60 MPH. WITH POTENTIAL FOR HIGHER GUSTS WILL GO
AHEAD AT THIS TIME AND ISSUE A HIGH WIND WATCH FOR THE DAY.

WEDNESDAY NIGHT COULD SEE SNOW SHOWERS HANG AROUND IN THE NORTHEAST
COUNTIES FROM SOME WRAPAROUND BUT LITTLE EXPECTED FOR ACCUMULATIONS.
DRY WEATHER EXPECTED THURSDAY WITH COLD TEMPERATURES.

FOR TEMPS...FOR TONIGHT GUIDANCE TEMPERATURES ARE CLOSE WITH THE MAV
A LITTLE BIT WARMER. WITH THE CLOUD COVER AND WARM ADVECTION
STARTING STUCK WITH THE WARMER MAV. FOR HIGHS TUESDAY WENT A BIT
ABOVE GUIDANCE CONSIDERING THE WARM ADVECTION.

&&

.LONG TERM...AS FOR THE EXTENDED...A LARGE AREA OF HIGH PRESSURE
WILL SETTLE OVER THE EASTERN UNITED STATES FOR FRIDAY AND
SATURDAY...PROVIDING SOUTHERLY SURFACE FLOW. WARM AIR ADVECTION ON
SATURDAY SHOULD PROVIDE AN INCREASE IN MIDDLE AND UPPER LEVEL
CLOUDS...BUT WITH A LACK OF UPPER SUPPORT AND STRONG FORCING...WILL
KEEP THE FORECAST DRY FOR NOW.

THE TAIL OF A COLD FRONT WILL QUICKLY PUSH THROUGH THE WESTERN GREAT
LAKES ON SUNDAY PUSHING ACROSS INDIANA ON SUNDAY NIGHT. BEST
FORCING WITH THAT SYSTEM IS WELL TO THE NORTHEAST...OVER ONTARIO
AND QUEBEC...THUS WL ONCE AGAIN KEEP THE FORECAST DRY FOR NOW. WEAK
HIGH PRESSURE SHOULD BE IN PLACE ON MONDAY...KEEPING THINGS DRY.
GIVEN THE EXPECTED H8 TEMPERATURES AND THE LACK OF STRONG ADVECTION
HAVE STAYED CLOSE TO MEXMOS FOR DAILY HIGHS AND LOWS.

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS.
A WEAK TROUGH OF LOW PRESSURE ACROSS ILLINOIS AND SOUTHEAST MISSOURI
EXTENDED FROM BROAD LOW PRESSURE OVER THE GREAT LAKES. WIDESPREAD
IFR CONDITIONS WERE IN PLACE ACROSS CENTRAL INDIANA WHILE MVFR
CEILINGS WERE FOUND UPSTREAM. THE WEAK TROUGH IS EXPECTED TO PUSH
ACROSS THE TAF SITES THIS AFTERNOON AND THE IFR CONDITIONS SHOULD
IMPROVE TO MVFR LATE THIS AFTERNOON...AS TIME HEIGHT SECTIONS
INDICATE DRIER AIR AND SUBSIDENCE MOVING IN ACROSS THE AREA.

STRONGER LOW PRESSURE SYSTEM BEGINS TO APPROACH OVERNIGHT AS THE
FIRST HINTS ARRIVE IN THE WAY A WIND CHANGE TO EASTERLY FLOW. A
BRIEF PERIOD OF VFR CONDITIONS MAY OCCUR AS MIDDLE AND UPPER LEVEL
CLOUDS ARRIVE AHEAD OF THE SYSTEM AS STRONG ISENTROPIC LIFT BEGINS
TO DEVELOP. RAIN ONSET IS EXPECTED AFTER 18Z TUESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

AVIATION...JP
PUBLIC...CP
Hazardous weather outlook, Dec 7, 8:44 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 AM EST MON DEC 7 2009

INZ021-028>031-035>049-051>057-060>065-067>072-081345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
844 AM EST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED FLURRIES WILL CONTINUE ACROSS CENTRAL INDIANA THIS
MORNING. EARLIER SNOW FALL OF AROUND ONE INCH HAS RESULTED IN VERY
SLICK ROADS...PARTICULARLY ALONG UNTREATED
SURFACES...BRIDGES...OVERPASSES AND HILLY ROADS. EXERCISE EXTREME
CAUTION WHEN DRIVING THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG AREA OF LOW PRESSURE MAY BRING STRONG WINDS TO CENTRAL
INDIANA ON TUESDAY NIGHT...WEDNESDAY AND THURSDAY. WINDS MAY
EXCEED 30 MPH WITH HIGHER GUSTS.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE ON TUESDAY NIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A HAZARD
WITH ANY THUNDERSTORM.

RAIN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING IS ALSO EXPECTED TO
CHANGE OVER TO LIGHT SNOW WEDNESDAY AFTERNOON...BEFORE TAPERING
OFF TO FLURRIES ON WEDNESDAY NIGHT. MINIMAL ACCUMULATIONS ARE
POSSIBLE AT THIS TIME.

LISTEN TO LATER FORECASTS AS THESE SYSTEMS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

High Wind Watches in Indiana, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.